Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

In coma due to cirrhosis and hepatitis. Bleeding in the esophagus. High toxin levels in brain. Recovery?

My 51 yr old Brother has been in a coma since Friday Night, It is from Cirrohosis & Hepatitis, His Band broke that had his esophogus from bleeding, So was never hooked up to any type of Life Support Machine, Just a Morphine Drip, His Brain Toxin Level is almost 300 when the dr. said normal is 40..How much longer do I have to see him like this..& Is there anything the dr. can do to help things along..I'm Sorry IDK It cost to use this service..I am having a hard time..esp. having to try & bury my brother due to no insurance..
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist, Surgical 's  Response
Thanks for writing in HCM.
i cannot imagine the stress and turmoil through which you are passing through.
Your brother is in a critical condition. But nevertheless do not lose hope. Aggressive medical treatment can reverse the condition provided the liver reserves are a bit promising.As there is a combination of cirrhosis and hepatitis the liver status would be very poor. And if he has bled the condition would be critical. Surgical intervention is ruled out as he is on life support. The doctor is left with the only option of medical treatment followed by a wait and watch policy. If the patient comes out of life support then other possibilities for treatment could be explored.
Answered: Fri, 26 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor